Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorGerasimou, Georgios
dc.date.accessioned2019-07-02T23:40:22Z
dc.date.available2019-07-02T23:40:22Z
dc.date.issued2018-03
dc.identifier.citationGerasimou , G 2018 , ' On the indifference relation in Bewley preferences ' , Economics Letters , vol. 164 , pp. 24-26 . https://doi.org/10.1016/j.econlet.2017.12.037en
dc.identifier.issn0165-1765
dc.identifier.otherPURE: 252000416
dc.identifier.otherPURE UUID: 76919a13-1ab5-430f-aaf6-46b563372544
dc.identifier.otherRIS: urn:8035DFC842C2D8829343C6AC7304D1A5
dc.identifier.otherScopus: 85044660548
dc.identifier.otherORCID: /0000-0003-3712-3154/work/59698753
dc.identifier.otherWOS: 000426024600006
dc.identifier.urihttp://hdl.handle.net/10023/18025
dc.description.abstractBewley’s (2002) influential model of preferences over uncertain prospects features an incomplete preference relation and a set of priors over the states of the world such that one act is preferred to another if and only if its expected utility is higher under every prior in that set. This note shows that, under general conditions on preferences, the decision maker in the Bewley model cannot be indifferent between distinct monetary acts whenever the set of priors is fully-dimensional. In the special case of two states, in particular, such “objectively rational” preferences are incomplete if and only if the indifference relation is trivial in the above sense.
dc.format.extent3
dc.language.isoeng
dc.relation.ispartofEconomics Lettersen
dc.rights© 2017 Elsevier B. V. This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at https://doi.org/10.1016/j.econlet.2017.12.028en
dc.subjectBewley preferencesen
dc.subjectIncomplete preferencesen
dc.subjectMonetary actsen
dc.subjectTrivial indifference relationen
dc.subjectHB Economic Theoryen
dc.subjectT-NDASen
dc.subject.lccHBen
dc.titleOn the indifference relation in Bewley preferencesen
dc.typeJournal articleen
dc.description.versionPostprinten
dc.contributor.institutionUniversity of St Andrews.School of Economics and Financeen
dc.identifier.doihttps://doi.org/10.1016/j.econlet.2017.12.037
dc.description.statusPeer revieweden
dc.date.embargoedUntil2019-07-03


This item appears in the following Collection(s)

Show simple item record